The association of isoconazole–diflucortolone in the treatment of pediatric tinea corporis

Stefano Veraldi, Rossana Schianchi, Paolo Pontini, Alberto Gorani

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Background: Tinea corporis is a common mycotic infection in children. Staphylococcus aureus superinfections may be observed in atopic children with tinea corporis suffering from severe pruritus and consequent scratching. Objective: From 2006 to 2011, we observed 288 children with mycologically proven tinea corporis. In 39 of them (13.5%) tinea corporis was superinfected by S. aureus: all these children were affected by atopic dermatitis. We interpreted these bacterial superinfections as the clinical result of scratching due to pruritus. Methods: In 2012, we decided to treat all children with a single lesion of tinea corporis with a combination of 1% isoconazole nitrate and 0.1% diflucortolone valerate cream (one application/day for 5–7 days), followed by a treatment with isoconazole or clotrimazole or ciclopirox cream (two applications/day for two weeks). Results: From 2012 to 2014, we observed 108 children with tinea corporis confirmed by mycological examinations. Clinical and mycological recovery was observed in 93 of them (86.1%). Only four of these children (3.7%) developed S. aureus superinfections. Conclusions: Our study in atopic children with tinea corporis superinfected by S. aureus confirms that a topical therapy with the association isoconazole–diflucortolone is useful and safe.

Original languageEnglish
Pages (from-to)200-201
Number of pages2
JournalJournal of Dermatological Treatment
Volume29
Issue number2
DOIs
Publication statusPublished - 2018

Fingerprint

Tinea
Pediatrics
Superinfection
Staphylococcus aureus
ciclopirox
Therapeutics
Pruritus
Clotrimazole
Atopic Dermatitis
Infection

Keywords

  • Atopic dermatitis
  • children
  • diflucortolone valerate
  • isoconazole nitrate
  • Staphylococcus aureus
  • tinea corporis

ASJC Scopus subject areas

  • Dermatology

Cite this

The association of isoconazole–diflucortolone in the treatment of pediatric tinea corporis. / Veraldi, Stefano; Schianchi, Rossana; Pontini, Paolo; Gorani, Alberto.

In: Journal of Dermatological Treatment, Vol. 29, No. 2, 2018, p. 200-201.

Research output: Contribution to journalArticle

Veraldi, Stefano ; Schianchi, Rossana ; Pontini, Paolo ; Gorani, Alberto. / The association of isoconazole–diflucortolone in the treatment of pediatric tinea corporis. In: Journal of Dermatological Treatment. 2018 ; Vol. 29, No. 2. pp. 200-201.
@article{48720b66bcb5436cbed707700bde866a,
title = "The association of isoconazole–diflucortolone in the treatment of pediatric tinea corporis",
abstract = "Background: Tinea corporis is a common mycotic infection in children. Staphylococcus aureus superinfections may be observed in atopic children with tinea corporis suffering from severe pruritus and consequent scratching. Objective: From 2006 to 2011, we observed 288 children with mycologically proven tinea corporis. In 39 of them (13.5{\%}) tinea corporis was superinfected by S. aureus: all these children were affected by atopic dermatitis. We interpreted these bacterial superinfections as the clinical result of scratching due to pruritus. Methods: In 2012, we decided to treat all children with a single lesion of tinea corporis with a combination of 1{\%} isoconazole nitrate and 0.1{\%} diflucortolone valerate cream (one application/day for 5–7 days), followed by a treatment with isoconazole or clotrimazole or ciclopirox cream (two applications/day for two weeks). Results: From 2012 to 2014, we observed 108 children with tinea corporis confirmed by mycological examinations. Clinical and mycological recovery was observed in 93 of them (86.1{\%}). Only four of these children (3.7{\%}) developed S. aureus superinfections. Conclusions: Our study in atopic children with tinea corporis superinfected by S. aureus confirms that a topical therapy with the association isoconazole–diflucortolone is useful and safe.",
keywords = "Atopic dermatitis, children, diflucortolone valerate, isoconazole nitrate, Staphylococcus aureus, tinea corporis",
author = "Stefano Veraldi and Rossana Schianchi and Paolo Pontini and Alberto Gorani",
year = "2018",
doi = "10.1080/09546634.2017.1360988",
language = "English",
volume = "29",
pages = "200--201",
journal = "Journal of Dermatological Treatment",
issn = "0954-6634",
publisher = "Informa Healthcare",
number = "2",

}

TY - JOUR

T1 - The association of isoconazole–diflucortolone in the treatment of pediatric tinea corporis

AU - Veraldi, Stefano

AU - Schianchi, Rossana

AU - Pontini, Paolo

AU - Gorani, Alberto

PY - 2018

Y1 - 2018

N2 - Background: Tinea corporis is a common mycotic infection in children. Staphylococcus aureus superinfections may be observed in atopic children with tinea corporis suffering from severe pruritus and consequent scratching. Objective: From 2006 to 2011, we observed 288 children with mycologically proven tinea corporis. In 39 of them (13.5%) tinea corporis was superinfected by S. aureus: all these children were affected by atopic dermatitis. We interpreted these bacterial superinfections as the clinical result of scratching due to pruritus. Methods: In 2012, we decided to treat all children with a single lesion of tinea corporis with a combination of 1% isoconazole nitrate and 0.1% diflucortolone valerate cream (one application/day for 5–7 days), followed by a treatment with isoconazole or clotrimazole or ciclopirox cream (two applications/day for two weeks). Results: From 2012 to 2014, we observed 108 children with tinea corporis confirmed by mycological examinations. Clinical and mycological recovery was observed in 93 of them (86.1%). Only four of these children (3.7%) developed S. aureus superinfections. Conclusions: Our study in atopic children with tinea corporis superinfected by S. aureus confirms that a topical therapy with the association isoconazole–diflucortolone is useful and safe.

AB - Background: Tinea corporis is a common mycotic infection in children. Staphylococcus aureus superinfections may be observed in atopic children with tinea corporis suffering from severe pruritus and consequent scratching. Objective: From 2006 to 2011, we observed 288 children with mycologically proven tinea corporis. In 39 of them (13.5%) tinea corporis was superinfected by S. aureus: all these children were affected by atopic dermatitis. We interpreted these bacterial superinfections as the clinical result of scratching due to pruritus. Methods: In 2012, we decided to treat all children with a single lesion of tinea corporis with a combination of 1% isoconazole nitrate and 0.1% diflucortolone valerate cream (one application/day for 5–7 days), followed by a treatment with isoconazole or clotrimazole or ciclopirox cream (two applications/day for two weeks). Results: From 2012 to 2014, we observed 108 children with tinea corporis confirmed by mycological examinations. Clinical and mycological recovery was observed in 93 of them (86.1%). Only four of these children (3.7%) developed S. aureus superinfections. Conclusions: Our study in atopic children with tinea corporis superinfected by S. aureus confirms that a topical therapy with the association isoconazole–diflucortolone is useful and safe.

KW - Atopic dermatitis

KW - children

KW - diflucortolone valerate

KW - isoconazole nitrate

KW - Staphylococcus aureus

KW - tinea corporis

UR - http://www.scopus.com/inward/record.url?scp=85029701299&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85029701299&partnerID=8YFLogxK

U2 - 10.1080/09546634.2017.1360988

DO - 10.1080/09546634.2017.1360988

M3 - Article

AN - SCOPUS:85029701299

VL - 29

SP - 200

EP - 201

JO - Journal of Dermatological Treatment

JF - Journal of Dermatological Treatment

SN - 0954-6634

IS - 2

ER -